Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 236, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 7:05 AM CDT for Jack County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 7:05 AM CDT (12:05 UTC)
- Expired
- Apr 30, 2000, 7:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jack County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:42 AM CDT | Hail 1 | Jacksboro, TX | |
| Apr 30, 7:50 AM CDT | Hail 1 | Wizard Wells, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 301208 SVRFTW TXC237-301245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 705 AM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACK COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 AM CDT * AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED TWO SEVERE THUNDERSTORMS. ONE WAS LOCATED JUST SOUTH OF BARTONS CHAPEL. THIS STORM HAS PRODUCED HAIL LARGER THAN GOLFBALLS IN PALO PINTO COUNTY. THE OTHER STORM WAS LOCATED NEAR BRYSON. MOVEMENT OF BOTH STORMS WAS NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS UP TO 65 MPH CAN BE EXPECTED. TAKE COVER UNTIL THE STORMS HAVE PASSED. LAT...LON 3304 9826 3300 9807 3303 9793 3334 9793
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:45 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 30, 3:45 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CDT SUN APR 30 2000 SPEED MAX SHOWN ON WATER VAPOR SATELLITE HAVE SUSTAINED THE CONVECTION...LOCATED FROM JACKSBORO TO EASTLAND AT 0830Z. THIS ACTIVITY APPEARED TO BE TRACKING EAST ALONG AN OUTFLOW BOUNDARY LEFT BY SATURDAY MORNING'S ACTIVITY. WITH THE HELP OF STRONG INFLOW...THESE STORMS SHOULD MAINTAIN THEIR STRENGTH WITHIN THE MOIST UNSTABLE AIRMASS AND COULD BECOME SEVERE. REGARDING AVIATION...BEST ESTIMATES PLACE TSRA OVER D/FW AIRPORTS 09Z-12Z. NEW DEVELOPMENT SHOULD FIRE ALONG THE DRY LINE LATER THIS AFTERNOON AND COULD PROGRESS INTO THE WRN AND POSSIBLY CNTRL ZONES TONIGHT. FAVORABLE WIND SHEAR WITHIN THE PERSISTENT UNSTABLE AIR SUGGEST SEVERE THREAT WILL CONTINUE PARTICULARLY OVER WRN 2/3. SLOW-MOVING LOW PRESSURE SYSTEM SPELL A WET FORECAST THROUGH THE EXTENDED PERIOD. WE'LL HAVE TO MONITOR THE HEAVY RAINFALL POTENTIAL ON MONDAY AND TUESDAY ALONG AND NORTH OF THE FRONT. 64 DFW 82/66/78/64 5443 ACT 84/67/80/65 4443 .FTW...WIND ADVISORY TODAY FOR WRN 2/3.
In the hours before
Local storm report, Apr 30, 4:34 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE FORT WORTH TX
434 AM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0220 AM NEWCASTLE TX 60 MPH TSTM GUST
04/30/00 YOUNG POLICE DEPARTMENT
REPORTED HIGH WINDS
0405 AM WEATHERFORD TX 70 MPH TSTM GUST
04/30/00 PARKER WEATHERFORD POLICE
DEPARTMENT REPORTED
PATROL CAR ALMOST BLOW
OFF THE ROADLocal storm report, Apr 30, 4:37 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 AM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
B
0410 AM 1 W WEATHERFORD TX 0.75 INCH HAIL
04/30/00 PARKER AMATEUR RADIO SPOTTER
REPORTED DIME HAILSpecial weather statement, Apr 30, 5:31 AM CDT, 1 hour 34 minutes before
TXZ091>095-102>107-118>123-133>135-144>146-148-301101- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 531 AM CDT SUN APR 30 2000 SEVERE THUNDERSTORM WATCH NUMBER 221 HAS BEEN CANuCELED. THE STORMS HAVE WEAKENED AND ARE NO LONGER A THREAT TO PRODUCE SEVERE WEATHER. HOWEVER...SEVERE WEATHER IS A GOOD POSSIBILITY TO REDEVELOP LATER TODAY...SO STAY TUNED TO LATER STATEMENTS ON THIS DEVELOPING SITUATION.
Special weather statement, Apr 30, 5:42 AM CDT, 1 hour 23 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 542 AM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR WESTERN SECTIONS OF NORTH CENTRAL TEXAS...GENERALLY WEST OF A GRAHAM...RANGER...COMANCHE LINE. THE MODERATE RISK INCLUDES THESE COMMUNITIES...ALONG WITH BRECKENRIDGE AND EASTLAND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... EAST OF THE MODERATE RISK...AND GENERALLY WEST OF A SHERMAN...DALLAS ...WACO...TEMPLE LINE. THE SLIGHT RISK INCLUDES THE DALLAS FORT WORTH AREA...MINERAL WELLS...WEATHERFORD...AND DENTON. THE MAIN THREATS FROM TODAYS STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. A FEW SUPERCELL TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY IN THE MODERATE RISK AREA. HEAVY RAIN MAY BECOME A THREAT BY TONIGHT OVER NORTHWEST SECTIONS OF NORTH TEXAS...AND ACROSS THE ENTIRE AREA ON MONDAY. EARLY DAY THUNDERSTORMS HAVE LEFT AN OUTFLOW BOUNDARY FROM JUST SOUTH OF FORT WORTH TO BETWEEN ABILENE AND SAN ANGELO. THIS BOUNDARY SHOULD MOVE SLIGHTLY TO THE NORTH THIS AFTERNOON...UNLESS ADDITIONAL MORNING STORMS PUSH IT SOUTHWARD. BY AFTERNOON A SURFACE LOW PRESSURE CENTER WILL STRENGTHEN ALONG THE DRY LINE SOUTHEAST OF LUBBOCK. THE GREATEST THREAT OF TORNADIC STORMS LIKELY WILL BE EAST OF THE SURFACE LOW...AND IN THE VICINITY OF THE OUTFLOW BOUNDARY. AGAIN...MORNING STORMS COULD CHANGE THE CONFIGURATION OF OUTFLOW BOUNDARIES...SUCH THAT THE AREA OF THE GREATEST SEVERE WEATHER THREAT IS CHANGED SIGNIFICANTLY. IN ADDITION TO THE THREAT OF SEVERE STORMS...THERE IS A WIND ADVISORY TODAY FOR THE WESTERN TWO THIRDS OF NORTH CENTRAL TEXAS. SOUTHEAST AND SOUTH WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS ON LAKES AND FOR HIGH-PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND NOON. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, Apr 30, 6:28 AM CDT, 37 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 542 AM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR WESTERN SECTIONS OF NORTH CENTRAL TEXAS...GENERALLY WEST OF A GRAHAM...RANGER...COMANCHE LINE. THE MODERATE RISK INCLUDES THESE COMMUNITIES...ALONG WITH BRECKENRIDGE AND EASTLAND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... EAST OF THE MODERATE RISK...AND GENERALLY WEST OF A SHERMAN...DALLAS ...WACO...TEMPLE LINE. THE SLIGHT RISK INCLUDES THE DALLAS FORT WORTH AREA...MINERAL WELLS...WEATHERFORD...AND DENTON. THE MAIN THREATS FROM TODAY'S STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. A FEW SUPERCELL TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY IN THE MODERATE RISK AREA. HEAVY RAIN MAY BECOME A THREAT BY TONIGHT OVER NORTHWEST SECTIONS OF NORTH TEXAS...AND ACROSS THE ENTIRE AREA ON MONDAY. EARLY DAY THUNDERSTORMS HAVE LEFT AN OUTFLOW BOUNDARY FROM JUST SOUTH OF FORT WORTH TO BETWEEN ABILENE AND SAN ANGELO. THIS BOUNDARY SHOULD MOVE SLIGHTLY TO THE NORTH THIS AFTERNOON...UNLESS ADDITIONAL MORNING STORMS PUSH IT SOUTHWARD. BY AFTERNOON A SURFACE LOW PRESSURE CENTER WILL STRENGTHEN ALONG THE DRY LINE SOUTHEAST OF LUBBOCK. THE GREATEST THREAT OF TORNADIC STORMS LIKELY WILL BE EAST OF THE SURFACE LOW...AND IN THE VICINITY OF THE OUTFLOW BOUNDARY. AGAIN...MORNING STORMS COULD CHANGE THE CONFIGURATION OF OUTFLOW BOUNDARIES...SUCH THAT THE AREA OF THE GREATEST SEVERE WEATHER THREAT IS CHANGED SIGNIFICANTLY. IN ADDITION TO THE THREAT OF SEVERE STORMS...THERE IS A WIND ADVISORY TODAY FOR THE WESTERN TWO THIRDS OF NORTH CENTRAL TEXAS. SOUTHEAST AND SOUTH WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS ON LAKES AND FOR HIGH-PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND NOON. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARK>ANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 30, 6:38 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 AM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0633 AM 13 W GRAFORD TX 2.50 INCH HAIL
04/30/00 PALO_PINTO GREATER THAN 2.00 INCH
DIAMETER HAIL OVER
POSSUM KINGDOM LAKE.
REPORTED BY PALO PINTO
SHERIFF'S DEPARTMENT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:36 AM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 54 min |
| Apr 30, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 30, 4:25 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Apr 30, 6:13 AM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| Apr 30, 6:20 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| Apr 30, 7:43 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
| Apr 30, 7:58 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 62 min |
| Apr 30, 8:54 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 66 min |
| Apr 30, 5:16 PM CDT | Tornado Warning | FWD | Young | 44 min |
| Apr 30, 5:52 PM CDT | Tornado Warning | FWD | Young | 38 min |
| Apr 30, 6:27 PM CDT | Tornado Warning | FWD | Young | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.